Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 61, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 6, 1999, 7:14 PM CDT for Rusk County, Wisconsin. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 6, 1999, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:20 PM CDT | Thunderstorm Wind 50 | Weyerhaeuser, WI | Estimated windspeed. |
| Jun 6, 7:30 PM CDT | Thunderstorm Wind 50 | Bruce, WI | Trees down. Estimated windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WUUS1 KMSP 070017 RRA SVRMSP WIC107-070045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 714 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 745 PM CDT * AT 714 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHEAST OF BRUCE...OR ABOUT 7 MILES WEST OF LADYSMITH...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LADYSMITH BRUCE A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 6, 3:30 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT SUN JUN 6 1999 WDLY SCT SVR CONVECTION FIRING ALG DRY LN ACRS CNTRL MN ZONE FCST AREA...SOUTHWARD INTO CENTRAL IA. IA CONVECTION MOST LKLY HELPED ALG BY DVLPG LEFT EXIT RGN OF 100KT JETLET SWERVING NNEWD. FAIRBURY WIND PROFILER SHOWING 120KT WNDS AT 25H. TORNADO WATCH COVERS ALMOST ALL OF MN ZFA EXCEPT FOR FIVE WRN COUNTIES BEHIND DRY LN. EXPC CONVECTION TO INCREASE ACRS ERN MN CWA THROUGH 00Z. CONVECTION BEGINNING TO TAKE ON BOW CONFIGURATION WEST OF RFD IN SWRN WI/NRN IL...SHOULD CONT TO THE ENE. BULK OF ACTIVITY MAY MISS WI ZFA UNTIL MN CONVECTION PUSHES IN LATER THIS EVENING. CLOSED CIRCULATION IN NRN SD WL BRING SCT-BKN SC SHIELD INTO NRN MN ZFA DRNG NGT AS IT LIFTS NWD. FEW -SHRA MAY ACCOMPANY THIS STRONG FEATURE BUT WL HOLD OFF ON ANY MENTION OF THUNDER. THERMAL RIDGE AND HUMIDITY RETURNS ON TUE WITH DIFLUENT THICKNESS b OVER WRN AREA IN THE AFTN. JET DYNAMICS NOT NEARLY AS STRONG BUT ENOUGH TO WARRANT SML POP. .MSP...NONE. KAVINSKY
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:16 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.